Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 468, NWS Atlanta, GA

December 25, 20095 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 25, 2009, 5:29 AM EST for 5 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2009, 5:29 AM EST (10:29 UTC)
Expired
Dec 25, 2009, 6:15 AM EST
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Laurens County, GA, Montgomery County, GA, Telfair County, GA, Treutlen County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 5:01 AM ESTTornado WatchSPC9 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 10.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2009-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2009-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 251029
SVRFFC
GAC175-209-271-283-309-251115-
/O.NEW.KFFC.SV.W.0468.091225T1029Z-091225T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 AM EST FRI DEC 25 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAURENS COUNTY IN CENTRAL GEORGIA
  MONTGOMERY COUNTY IN CENTRAL GEORGIA
  TELFAIR COUNTY IN CENTRAL GEORGIA
  WHEELER COUNTY IN CENTRAL GEORGIA
  TREUTLEN COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 615 AM EST

* AT 528 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  RENTZ TO 7 MILES NORTHWEST OF ALAMO TO 9 MILES NORTH OF
  JACKSONVILLE...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MCRAE...DUBLIN...EAST DUBLIN...SCOTLAND...LUMBER CITY...GLENWOOD...
  MOUNT VERNON...SOPERTON...TARRYTOWN...AILEY...UVALDA...HIGGSTON AND
  ALSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE SHOULD MOVE TO A STRONG 
BUILDING AND STAY AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
SOUTHEASTERN GEORGIA.

&&

LAT...LON 3177 8301 3180 8303 3209 8297 3211 8294
      3213 8296 3219 8287 3217 8297 3250 8308
      3264 8274 3261 8267 3251 8266 3249 8249
      3243 8239 3226 8244 3200 8247 3191 8263
      3191 8268 3178 8287
TIME...MOT...LOC 1028Z 253DEG 23KT 3242 8293 3219 8289
          3193 8293

$$
3 follow-up statements
000 
WWUS52 KFFC 251047
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 AM EST FRI DEC 25 2009

GAC175-209-271-283-309-251115-
/O.CON.KFFC.SV.W.0468.000000T0000Z-091225T1115Z/
TELFAIR GA-WHEELER GA-MONTGOMERY GA-TREUTLEN GA-LAURENS GA-
547 AM EST FRI DEC 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EST
FOR LAURENS...TREUTLEN...MONTGOMERY...WHEELER AND TELFAIR COUNTIES...

AT 547 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM EAST DUBLIN TO LANDSBURG TO LUMBER CITY...AND MOVING EAST AT 25 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BREWTON...MINTER...JORDAN...GLENWOOD...BARNHILL...ROCKLEDGE...
ORLAND...LOTHAIR...MOUNT VERNON...ORIANNA...AILEY...SOPERTON...
TARRYTOWN...BLACKVILLE...CHARLOTTEVILLE...UVALDA...KIBBEE...FIVE
POINTS...HIGGSTON...ALSTON...GILLIS SPRINGS AND ZAIDEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE STORMS. IF YOU ARE IN THE PATH...PREPARE 
FOR DAMAGING WINDS. PEOPLE SHOULD MOVE TO THE LOWEST FLOOR OF A 
STRONG SHELTER OR BUILDING AND STAY AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
SOUTHEASTERN GEORGIA.

&&

LAT...LON 3177 8301 3180 8303 3209 8297 3211 8294
      3213 8296 3219 8287 3217 8297 3250 8308
      3264 8274 3261 8267 3251 8266 3249 8249
      3243 8239 3226 8244 3200 8247 3191 8263
      3191 8268 3178 8287
TIME...MOT...LOC 1045Z 253DEG 23KT 3256 8283 3225 8274
          3194 8273

$$
000 
WWUS52 KFFC 251104
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 AM EST FRI DEC 25 2009

GAC175-209-271-309-251113-
/O.CAN.KFFC.SV.W.0468.000000T0000Z-091225T1115Z/
TELFAIR GA-WHEELER GA-MONTGOMERY GA-LAURENS GA-
604 AM EST FRI DEC 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR LAURENS...MONTGOMERY...WHEELER
AND TELFAIR COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS. 

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
SOUTHEASTERN GEORGIA.

LAT...LON 3236 8241 3235 8243 3230 8266 3229 8268
      3230 8272 3232 8274 3240 8270 3245 8269
      3246 8266 3249 8264 3251 8265 3249 8250
      3243 8239
TIME...MOT...LOC 1103Z 253DEG 23KT 3249 8262 3239 8259
          3232 8261

$$

GAC283-251115-
/O.CON.KFFC.SV.W.0468.000000T0000Z-091225T1115Z/
TREUTLEN GA-
604 AM EST FRI DEC 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EST
FOR TREUTLEN COUNTY...

AT 602 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM ORIANNA TO SOPERTON TO TARRYTOWN...AND MOVING EAST AT 
25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLACKVILLE...ZAIDEE...FIVE POINTS AND GILLIS SPRINGS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
SOUTHEASTERN GEORGIA.

&&

LAT...LON 3236 8241 3235 8243 3230 8266 3229 8268
      3230 8272 3232 8274 3240 8270 3245 8269
      3246 8266 3249 8264 3251 8265 3249 8250
      3243 8239
TIME...MOT...LOC 1103Z 253DEG 23KT 3249 8262 3239 8259
          3232 8261

$$
000 
WWUS52 KFFC 251112
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 AM EST FRI DEC 25 2009

GAC283-251121-
/O.EXP.KFFC.SV.W.0468.000000T0000Z-091225T1115Z/
TREUTLEN GA-
612 AM EST FRI DEC 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR TREUTLEN COUNTY WILL BE 
ALLOWED TO EXPIRE AT 615 AM EST...

AT 612 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
ONCE STRONG STORMS HAVE WEAKENED AND ARE QUICKLY MOVING EAST OUT OF 
THE COUNTY.  

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
SOUTHEASTERN GEORGIA.

LAT...LON 3236 8241 3235 8243 3230 8266 3229 8268
      3230 8272 3232 8274 3240 8270 3245 8269
      3246 8266 3249 8264 3251 8265 3249 8250
      3243 8239
TIME...MOT...LOC 1111Z 253DEG 23KT 3251 8256 3241 8253
          3234 8255

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 5:15 AM EST, 14 minutes earlier.

Area forecast discussion, Dec 25, 5:15 AM EST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EST FRI DEC 25 2009

.SHORT TERM /TODAY THROUGH SUNDAY/...
LATEST SURFACE ANALYSIS SHOWS THE SURFACE LOW OVER NORTH MO AND
TRAILING COLD FRONT PUSHING INTO FAR WESTERN AL. THE ASSOCIATED WARM
FRONT IS NOSING UP NEAR A LGC TO MCN TO DBN LINE...WITH UPPER 50 TO
LOWER 60 DEWPOINTS SOUTH OF THE FRONT GRADUALLY SPREADING NORTHWARD.
LOOKS LIKE THE HIGH TEMPERATURES HAVE ALREADY...OR WILL OCCUR THIS
MORNING. WILL HAVE TO GO WARMER THAN GUIDANCE SUGGESTS FOR MOST
AREAS ACROSS THE SOUTHERN ZONES WHERE HIGHS ARE OCCURRING NOW. MAIN
CONCERN IS THE GRADIENT WIND...THAT HAS BEEN KNOCKING NUMEROUS TREES
DOWN ACROSS MAINLY NORTH GA THIS MORNING. EXPECT THE GRADIENT TO
BEGIN RELAXING A BIT AS THE SURFACE TROUGH MOVES INTO GA.
HOWEVER...BEHIND THE COLD FRONT... THE GRADIENT TIGHTENS AGAIN AS A
COLD DOME OF HIGH PRESSURE BUILDS FROM THE WEST. AT THIS TIME...
PLAN TO LET THE HIGH WIND WARNING AND WIND ADVISORY FOR NORTH AND
CENTRAL GA RESPECTIVELY RIDE THROUGH 7 AM THIS MORNING...THEN
REISSUE A WIND ADVISORY FOR THE AREA THROUGH THE AFTERNOON. THE FAR
SOUTHERN ZONES MAY BE ABLE TO STAY OUT OF THE LATER ADVISORY...BUT
WILL FINE TUNE THIS JUST BEFORE 7 AM. HAVE NOT SEEN MUCH LIGHTNING
MAKE IT INTO CENTRAL GA SO FAR THIS MORNING...AND SUSPECT THIS TREND
WILL CONTINUE AS THE SURFACE LOW AND UPPER SUPPORT LIFT FURTHER
NORTH. HOWEVER... AS THE COLD FRONT SWEEPS ACROSS THIS MORNING...THE
WARM...INCREASINGLY UNSTABLE AIR MASS NOSING IN OVER THE SE ZONES
WILL WARRANT THE MENTION OF ISOLATED THUNDER THROUGH THE MORNING. A
DRIER AND MUCH COOLER AIR MASS WILL SPREAD IN OVER THE AREA THIS
AFTERNOON AND OVERNIGHT...WITH GUSTY WINDS MAKING THINGS FEEL MUCH
COLDER. MET AND MAV GUIDANCE WERE CLOSE FOR LOWS TONIGHT...SO WILL
NOT STRAY FAR. TOOK A MAV AND MET BLEND FOR SUNDAY WITH SOME
UNCERTAINTY OF CLOUDS AND POSSIBLY A SLIGHT CHANCE OF RAIN TRYING TO
DEVELOP COURTESY OF AN UPPER DISTURBANCE THAT TRACKS ACROSS THE
SOUTH ON SUNDAY.

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BOTH GFS AND ECMWF SHOW ANOTHER GULF LOW DEVELOPING WEDNESDAY
NIGHT...THEN TRACKING ACROSS NORTH OR CENTRAL FL ON THURSDAY. THIS
WOULD BE SPREAD CLOUDS AND RAIN CHANCES OVER MUCH OF THE AREA ON
THURSDAY. IT APPEARS THIS WILL BE AN OVERRUNNING EVENT WITH A COLD
STABLE RAIN ON TAP. THEREFORE...WILL SHOW NO MENTION OF THUNDER
AT THIS TIME.

&&

.AVIATION...
A MIXTURE OF MVFR AND IFR CONDITIONS WILL PREVAIL OVER THE FORECAST
AREA THROUGH 16Z WITH MOST AREAS MVFR OR BETTER BY 18Z. MVFR
CEILINGS SHOULD LAST THROUGH 00Z WITH CLOUDS BECOMING SCATTERED
ACROSS THE MAJORITY OF THE AREA BY 06Z. STRONG...GUSTY EAST TO
SOUTHEAST WINDS WILL BECOME INCREASINGLY SOUTHERLY AND THEN WESTERLY
THROUGH THE DAY...AND WIND SPEEDS IN THE 15 TO 30 KT RANGE THIS
MORNING WILL DECREASE TO 10 TO 20 KTS BY 18Z...THEN FALL BELOW 10
KTS AFTER 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          53  29  54  32  50 /  60   0   5   5  10
ATLANTA         50  30  52  34  49 /  30   0   5  10  10
BLAIRSVILLE     48  26  48  25  44 /  50   0  10  10  10
CARTERSVILLE    50  26  50  27  49 /  20   0   5  10  10
COLUMBUS        60  31  55  34  52 /  20   0   5  10  10
GAINESVILLE     46  30  52  33  49 /  50   0   5   5  10
MACON           62  29  56  32  53 /  50   0   5  10  10
ROME            48  29  52  27  49 /  20   0  10  10  10
PEACHTREE CITY  55  27  52  27  49 /  30   0   5  10  10
VIDALIA         66  35  57  33  55 /  70   0   5  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...
CARROLL...CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

HIGH WIND WARNING UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

39
Hazardous weather outlook, Dec 25, 5:01 AM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 AM EST FRI DEC 25 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
501 AM EST FRI DEC 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS MORNING IN EAST CENTRAL
GEORGIA. STRONG WIND GUSTS ARE EXPECTED ACROSS CENTRAL AND NORTH
GEORGIA THIS MORNING.

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WAS LIFTING NORTH OVER THE MISSISSIPPI
VALLEY. A WARM FRONT OVER CENTRAL AND SOUTH GEORGIA WILL LIFT
NORTHEAST INTO THE CAROLINAS AHEAD OF A COLD FRONT THAT WILL MOVE
INTO WEST GEORGIA BY MIDDAY...SWEEPING EAST ACROSS THE STATE BY THIS
EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS IN EAST CENTRAL GEORGIA WILL BE
DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. STRONG GUSTY WINDS
OVER THE REMAINDER OF THE AREA MAY RESULT IN DOWNED TREES AND POWER
LINES.

.DISCUSSION...
ALTHOUGH INSTABILITY IS MINIMAL OVER EAST CENTRAL GEORGIA...STRONG
LOW LEVEL SHEAR WILL BE SUFFICIENT FOR ISOLATED THUNDERSTORMS...WITH
DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. FOR THE REMAINDER OF
NORTH AND CENTRAL GEORGIA...A TIGHT PRESSURE GRADIENT BETWEEN THE
DEEP LOW OVER THE MID MISSISSIPPI VALLEY AND A PERSISTENT RIDGE OF
HIGH PRESSURE ALONG THE EAST COAST WILL RESULT IN STRONG GUSTY WINDS
THIS MORNING. WITH VERY WET SOILS ACROSS THE REGION...THESE WINDS MAY
BE STRONG ENOUGH TO DOWN TREES AND POWER LINES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Dec 25, 1:52 AM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 AM EST FRI DEC 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     NON-TSTM WND DMG TRENTON                 34.87N 85.51W
12/24/2009                   DADE               GA   COUNTY OFFICIAL

            20 TREES DOWN ALONG INTERSTATE 75 NEAR SAND MOUNTAIN.
            POWER LINES ALSO BLOWN DOWN ON SAND MOUNTAIN.

1045 PM     NON-TSTM WND DMG LA FAYETTE              34.71N 85.28W
12/24/2009                   WALKER             GA   COUNTY OFFICIAL

            10 TREES BLOWN DOWN ACROSS THE COUNTY.

0900 PM     NON-TSTM WND DMG RINGGOLD                34.92N 85.11W
12/24/2009                   CATOOSA            GA   COUNTY OFFICIAL

            2 TREES BLOWN DOWN ON CHAPMAN RD AND DOGWOOD VALLEY RD.

1230 AM     NON-TSTM WND DMG VARNELL                 34.90N 84.97W
12/25/2009                   WHITFIELD          GA   COUNTY OFFICIAL

            ONE TREE BLOWN DOWN ALONG HWY 2.

0800 PM     NON-TSTM WND DMG CHATSWORTH              34.78N 84.78W
12/24/2009                   MURRAY             GA   COUNTY OFFICIAL

            62 TREES DOWN ACROSS THE ENTIRE COUNTY. POWER POLES ALSO
            BLOWN DOWN IN ROADS.

0957 PM     NON-TSTM WND DMG BLUE RIDGE              34.86N 84.33W
12/24/2009                   FANNIN             GA   COUNTY OFFICIAL

            6 TREES BLOWN DOWN ACROSS THE COUNTY.

1000 PM     NON-TSTM WND DMG ELLIJAY                 34.69N 84.48W
12/24/2009                   GILMER             GA   COUNTY OFFICIAL

            A FEW TREES BLOWN DOWN.

0848 PM     NON-TSTM WND DMG SUMMERVILLE             34.48N 85.35W
12/24/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            8 TREES BLOWN DOWN ACROSS THE ENTIRE COUNTY. SOME POWER
            LINES WERE BLOWN DOWN AS WELL. 3 POWER OUTAGES WERE
            REPORTED IN THE COUNTY.

&&

MSR
Local storm report, Dec 25, 2:37 AM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 AM EST FRI DEC 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     NON-TSTM WND GST 4 W JASPER              34.47N 84.50W
12/24/2009  M50.00 MPH       PICKENS            GA   PUBLIC

            ALSO REPORTED 2 TREES BLOWN DOWN ON HOMES IN OTHER PARTS
            OF THE COUNTY.

0800 PM     NON-TSTM WND DMG BLAIRSVILLE             34.87N 83.95W
12/24/2009                   UNION              GA   COUNTY OFFICIAL

            A DOZEN TREES DOWN NEAR MULKEY GAP.

0900 PM     NON-TSTM WND DMG JASPER                  34.47N 84.43W
12/24/2009                   PICKENS            GA   COUNTY OFFICIAL

            15-20 TREES DOWN ACROSS THE ENTIRE COUNTY. 2 TREES DOWN
            IN ROADWAYS.

0928 PM     NON-TSTM WND DMG FAIRMOUNT               34.44N 84.70W
12/24/2009                   GORDON             GA   COUNTY OFFICIAL

            8-10 TREES DOWN BETWEEN FAIRMOUNT AND SUGAR VALLEY.
            SEVERAL POWER OUTAGES.

1000 PM     NON-TSTM WND DMG DAHLONEGA               34.54N 83.98W
12/24/2009                   LUMPKIN            GA   COUNTY OFFICIAL

            2-3 TREES BLOWN DOWN.

1016 PM     NON-TSTM WND DMG DAWSONVILLE             34.42N 84.12W
12/24/2009                   DAWSON             GA   COUNTY OFFICIAL

            15 TREES DOWN IN THE WEST AND NORTHWEST PORTIONS OF THE
            COUNTY.

0105 AM     NON-TSTM WND DMG HIAWASSEE               34.95N 83.75W
12/25/2009                   TOWNS              GA   COUNTY OFFICIAL

            A FEW TREES DOWN NEAR THE NORTH CAROLINA STATE LINE.

&&

MSR
Special weather statement, Dec 25, 3:19 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 AM EST FRI DEC 25 2009

GAZ106-250845-
319 AM EST FRI DEC 25 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CRISP COUNTY UNTIL
345 AM EST...

AT 318 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT EARLY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CRISP
COUNTY THROUGH 345 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE FORT EARLY...RAINES...ARABI...WENONA...CORDELE...EAST CRISP
AND TREMONT.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. REMAIN ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Dec 25, 3:41 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 AM EST FRI DEC 25 2009

GAZ108-250930-
341 AM EST FRI DEC 25 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WILCOX COUNTY UNTIL
430 AM EST...

AT 340 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS WITH GUSTY WINDS THAT EXTENDS FROM 5 MILES
WEST OF SEVILLE TO 5 MILES WEST OF DOUBLE RUN... AND MOVING EAST
NORTHEAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WILCOX
COUNTY THROUGH 430 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE SEVILLE...PLEASANT VIEW...DOUBLE RUN...PITTS...POPE CITY...
ROCHELLE...OWENSBORO...PINEVIEW...ANTIOCH CHURCH...CEDAR CREEK...
ABBEVILLE AND BROWNING.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. REMAIN ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Dec 25, 4:37 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 AM EST FRI DEC 25 2009

GAZ109-251000-
437 AM EST FRI DEC 25 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DODGE COUNTY UNTIL
500 AM EST...

AT 437 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS THAT EXTENDED FROM 5 MILES NORTHWEST OF UNION
TO 6 MILES SOUTHWEST OF RHINE...AND MOVING EAST NORTHEAST AT 30 MPH.

THESE SHOWERS COULD PRODUCE WIND GUSTS OF 45 MPH AS THEY MOVE ACROSS
DODGE COUNTY THROUGH 500 AM EST. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE UNION...RHINE...FIVE POINTS...GODWINSVILLE...
EASTMAN... JAY BIRD SPRINGS...ACHORD...PLAINFIELD AND CHAUNCEY.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. REMAIN ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Dec 25, 5:15 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EST FRI DEC 25 2009

GAZ097-098-109>112-251115-
515 AM EST FRI DEC 25 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TELFAIR...WHEELER...
MONTGOMERY...DODGE...TREUTLEN AND LAURENS COUNTIES UNTIL 615 AM
EST...

AT 515 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS THAT EXTENDED FROM NEAR CADWELL TO ABOUT 5
MILES WEST OF WORKMORE.

THE LINE OF SHOWERS WAS MOVING EAST AND NORTHEAST AT 25 MPH...AND
HAS THE POTENTIAL TO PRODUCE 45 MPH WIND GUSTS AS IT MOVES ACROSS
PARTS OF TELFAIR...WHEELER...MONTGOMERY... DODGE... TREUTLEN AND
LAURENS COUNTIES THROUGH 615 AM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE MILAN...CHAUNCEY...DEXTER...JAY BIRD
SPRINGS...CADWELL...ACHORD...WORKMORE...RENTZ...HELENA...LITTLE
OCMULGEE STATE PARK...MCRAE...CEDAR GROVE...SCOTLAND...SCOTLAND AND
LOWERY.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. REMAIN ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 4:49 AM ESTRiver Flood WarningFFCForsyth, Fulton42 hr
Dec 25, 5:09 AM ESTRiver Flood WarningFFCDeKalb, Fulton3 hr
Dec 25, 7:13 AM ESTWind AdvisoryFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more8 hr
Dec 25, 7:56 AM ESTRiver Flood WarningFFCGwinnett, Walton6 hr
Dec 25, 7:56 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Dec 25, 11:48 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs3 days
Dec 25, 11:48 AM ESTRiver Flood WarningFFCCarroll, Coweta, Heard15 hr
Dec 25, 11:48 AM ESTRiver Flood WarningFFCNewton, Rockdale35 hr
Dec 25, 2:34 PM ESTRiver Flood WarningFFCGwinnett12 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.